(Closed) IUD and Depression? Anyone?

posted 7 years ago in Wellness
Post # 3
Member
1775 posts
Buzzing bee
  • Wedding: September 2009

Mirena can definitely cause depression.  Its levels decrease around six months, so one option would be to wait it out, with or without meds (assuming you’re not suicidal and you’re fully functional, but see your doctor to make sure this is safe for you).  If that isn’t ok with you, I would consider switching to the paragard.

Edit: I am a physician who has a mirena.

Post # 4
Member
7300 posts
Busy Beekeeper
  • Wedding: September 2012

I’ve had the mirena since 2007 and never had any problems with my mood. I actually lost 30 pounds after mirena. You just have to chart everything. Are you eating differently? Are you being less active? I wrote down what I ate, drank, and did everyday for a year so there would be confusion as to what caused anything. If I went from 1600 calories to 2600 then I couldn’t blame mirena on weight gain. You might want to talk to your doctor first before trying to self diagnose.

Post # 5
Member
1729 posts
Bumble bee
  • Wedding: July 2012

I’ve read horror stories about IUD’s on the TCOYF.com forums. (Taking Charge of Your Fertility) I experienced depression with hormonal BC as well. Personally, I use FAM (charting/sympto-thermal) and LOVE it. I would never go back to using hormones. I hope you can figure out a better birth control solution and that you feel better soon!

Post # 6
Member
743 posts
Busy bee
  • Wedding: June 2012

Talk to the Doctor!  I have Mirena too, and I was depressed when I first got it (and gained weight), but I was also writing my dissertation, so I can’t say for sure if it was the Mirena or me just sitting for 18 hours per day trying to write….ugh, it was not the best time for me!  11 months later, I am done with school and feeling much, much better.  Also, I no longer have to worry about the monthly “visits,” which is awesome.

 

The topic ‘IUD and Depression? Anyone?’ is closed to new replies.

Find Amazing Vendors